Hi everyone, I have searched here and on the internet generally but can't seem to find an answer to my issue : My dad (aged 76) has had Parkinsons diagnosis for 7 years. Lately he complains of pains in small areas of his tongue. We have been to the dentist several times but she cant see anything, and our Parkinsons nurse hasn't heard of it before.
It happened yesterday when I was with him and I couldnt see any marks on the tongue either. He used to say it felt like parts of his tongue were being caught on his teeth, yesterday he said it felt more like cramp. I wonder if it could be a drug side-effect as it is a new problem? Does anyone else have experience of this? His mouth/jaw are fine.
Looking forward to hearing from you
The only thing I can suggest (but you have already inspected his mouth and nothing found) is that he might bite his tongue during the night.
I have bitten my tongue a few times and the insides of my cheeks, sometimes severe enough to leave blood on the pillow. I read in the patient's leaflet that "ginding of teeth" is a possible side effect of Sinemet.and I think it might have something to do with that in my case. Sometimes the grinding teeth catch a bit of tongue or cheek tissue.
My husband bites his cheek at night and bleeds onto the pillow.
The dentist made him a mouth guard like a rugby guard and it does minimise the damage.
Worth a try?
Hello Lyn p
Goldengirl hit the target, spot on GG I was shredding my mouth through the night and bleeding heavily apparently in much the same way as someone with parky who will be contantly rolling a pen or pencil or their foot will be twitching (me) it can also effect the mouth and tongue ,and this causes the tongue biting and cheek biting, I told my Dental Surgeon and he made me a guard for the teeth in my lower jaw ,job done I have had no trouble since its by far the best solution to what can be a bloody painfull night, hope this helps
Yours with Kindest Regards Fed